Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 2, 2011, 8:01 PM MDT for Cascade County, Montana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 8:01 PM MDT (02:01 UTC)
- Expired
- Aug 2, 2011, 8:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Great Falls, MT
County Cascade County, MT
The radar
The Great Falls radar (KTFX), 8 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.0 hours before the alert went out and 362 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 3284 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS85 KTFX 030201 SPSTFX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 801 PM MDT TUE AUG 2 2011 MTZ012-030245- CASCADE MT- 801 PM MDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASCADE COUNTY UNTIL 845 PM MDT... AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF CASCADE...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... ULM... SUN PRAIRIE... GREAT FALLS... BLACK EAGLE... SAND COULEE... TRACY... CENTERVILLE... STOCKETT AND MALMSTROM AFB... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4767 11111 4711 11084 4708 11165 4757 11180 TIME...MOT...LOC 0200Z 258DEG 25KT 4735 11152 $$ NL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:00 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 2, 6:00 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 600 PM MDT TUE AUG 2 2011 .DISCUSSION... TONIGHT THROUGH THURSDAY...SHORT TERM FORECAST REMAINS UNCHANGED WITH SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. CONVECTIVE ACTIVITY HAS ALREADY STARTED OVER SOUTHWEST MONTANA AND SOUTHERN PORTIONS OF CENTRAL MONTANA. THIS ACTIVITY WILL CONTINUE TO ADVECT TO THE EAST-NORTHEAST THROUGH THE AFTERNOON AND EVENING. SINCE LOW LEVELS REMAIN VERY WARM AND DRY ANY STORMS THAT DEVELOP POSE A RISK OF STRONG AND GUSTY OUTFLOW WINDS WHILE THE RISK FOR HAIL SHOULD REMAIN RELATIVELY LOW. THIS PATTERN CONTINUES FOR WEDNESDAY AND THURSDAY AFTERNOONS AS WELL. TEMPERATURES DURING THE SHORT TERM WILL REMAIN ABOVE SEASONAL AVERAGES AND WINDS SHOULD BE GENERALLY LIGHT. MPJ THURSDAY NIGHT THROUGH TUESDAY...WEST-SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO BRING MONSOONAL MOISTURE INTO THE FORECAST AREA. THIS WILL KEEP CHANCES OF PRECIPITATION ACROSS THE AREA...ESPECIALLY OVER THE MOUNTAINS WHERE TERRAIN WILL ENHANCE LIFT AND INSTABILITY. STRONGEST WAVE OF ENERGY AND PACIFIC TROUGH WILL MOVE OVER THE AREA ON FRIDAY SO HAVE CONTINUED TO INCREASE POPS. OTHERWISE...MODELS SEEM TO BE IN BETTER AGREEMENT WITH MINOR DIFFERENCES REGARDING TIMING OF SHORTWAVES SO HAVE KEPT SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST THROUGHOUT THE PERIOD. BEST PRECIP CHANCES WILL BE IN THE LATE-AFTERNOON AND EVENING WITH THE GREATEST DIURNAL INSTABILITY. FLOW ALOFT TURNS MORE ZONAL BY SATURDAY AS THE RIDGE OVER THE CENTRAL U.S. BEGINS TO BREAK DOWN. HIGH TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. MLS && .AVIATION... UPDATED 0000Z. EXPECT A CONTINUATION OF THE RECENT PATTERN OF MOSTLY CLEAR SKIES IN THE MORNING GIVING WAY TO SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHERN MONTANA BY MID-AFTERNOON. STORMS SPREAD TO NORTH CENTRAL MONTANA LATE IN THE AFTERNOON TO EARLY EVENING. EXPECT THUNDERSTORM ACTIVITY TO PRETTY MUCH END SHORTLY AFTER SUNSET BUT THERE COULD BE LINGERING SHOWER ACTIVITY THROUGH MIDNIGHT. WINDS WILL BE BREEZY AND COULD BECOME GUSTY IN THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... GTF 59 89 54 85 / 30 10 20 20 CTB 54 84 49 81 / 20 10 10 20 HLN 57 88 55 88 / 40 20 20 30 BZN 52 87 50 87 / 50 20 30 30 WEY 40 75 39 75 / 40 30 30 30 DLN 52 83 49 81 / 50 20 30 40 HVR 59 89 54 87 / 30 10 10 20 LWT 56 86 54 84 / 30 20 30 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 2, 4:49 AM MDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 449 AM MDT TUE AUG 2 2011 MTZ008>015-044>055-031100- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 449 AM MDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 8:01 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 801 PM MDT TUE AUG 2 2011 MTZ012-030245- CASCADE MT- 801 PM MDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASCADE COUNTY UNTIL 845 PM MDT... AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF CASCADE...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... ULM... SUN PRAIRIE... GREAT FALLS... BLACK EAGLE... SAND COULEE... TRACY... CENTERVILLE... STOCKETT AND MALMSTROM AFB... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4767 11111 4711 11084 4708 11165 4757 11180 TIME...MOT...LOC 0200Z 258DEG 25KT 4735 11152 NL
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:48 PM MDT | Special Weather Statement | TFX | Cascade | 42 min |
| Aug 3, 1:28 PM MDT | Special Weather Statement | TFX | Broadwater | 32 min |
| Aug 3, 1:31 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Jefferson, Lewis and Clark | 29 min |
| Aug 3, 2:30 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater | 45 min |
| Aug 3, 3:29 PM MDT | Special Weather Statement | TFX | Fergus | 61 min |
| Aug 3, 4:13 PM MDT | Special Weather Statement | TFX | Judith Basin | 62 min |
| Aug 3, 4:40 PM MDT | Special Weather Statement | TFX | Cascade | 65 min |
| Aug 3, 4:53 PM MDT | Special Weather Statement | TFX | Chouteau | 67 min |
| Aug 3, 5:11 PM MDT | Special Weather Statement | TFX | Meagher | 49 min |
| Aug 3, 5:27 PM MDT | Special Weather Statement | TFX | Chouteau | 48 min |
| Aug 3, 5:29 PM MDT | Special Weather Statement | TFX | Chouteau | 31 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.